I was diagnosed with GAD in April 2017. My doc has had me on many meds but we cant seem to find one that works... I have read many good things about Cipralex and am hopeful. I've been on 5 mg for 4 days and I feel like my anxiety increases a little each day. I was told that it may get worse before it gets better. I seem to be losing my appetite too... I'm scared I wont eat. Should I talk to my doc about increasing my dose to 10 mg sooner rather than later? How long is this "side effect stage" going to last?
Hi, LWells! Increased anxiety, headache, nausea, decreased or increased appetite, etc. are all common and typical side effects when starting escitalopram (Cipralex/Lexapro) and many other antidepressants/anxiolytics. From the literature:
"Side effects have been reported to be generally mild and transient. They are most common during the first 2 weeks of treatment and decrease in intensity and frequency with continued treatment. They generally do not lead to treatment cessation."
Finding the right medication can be difficult and frustrating but try to have patience. Cipralex is an excellent one for anxiety disorders and tends to have less frequent and milder side effects.
Starting on a lower initial dose helps your metabolism adjust to the drug and increases of dosage, if needed, should be spaced at least a week or so apart up to a maximum of 20mg.
Although the side effects should resolve quickly it can take 4-6 weeks to start feeling the benefits and 6-8 weeks to build up a therapeutic level in your bloodstream and brain.
You may want to read through some of these user reviews... good and bad... but the majority of reviewers gave escitalopram/Lexapro/Cipralex an excellent rating:
If you have other questions or concerns you can always feel free to post them here.
Best regards and I hope you're feeling better very soon! Wildcat
- Escitalopram Information for Consumers
- Escitalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Escitalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Nov 2011 • 6 answers
Posted 23 Dec 2013 • 3 answers
Posted 24 Nov 2015 • 1 answer
Posted 21 Nov 2016 • 1 answer
Posted 12 Jan 2017 • 1 answer